Per citar aquest document: http://ddd.uab.cat/record/143787
A maximal domain of preferences for strategy-proof, efficient, and simple rules in the division problem
Massó, Jordi (Universitat Autònoma de Barcelona. Departament d’Economia i d’Història Econòmica)
Neme, Alejandro (Universidad Nacional de San Luis (Argentina))

Data: 2004
Resum: The division problem consists of allocating an amount M of a perfectly divisible good among a group of n agents. Sprumont (1991) showed that if agents have single-peaked preferences over their shares, the uniform rule is the unique strategy-proof, efficient, and anonymous rule. Ching and Serizawa (1998) extended this result by showing that the set of single-plateaued preferences is the largest domain, for all possible values of M, admitting a rule (the extended uniform rule) satisfying strategy-proofness, efficiency and symmetry. We identify, for each M and n, a maximal domain of preferences under which the extended uniform rule also satisfies the properties of strategy-proofness, efficiency, “tops-onlyness”, and continuity. These domains (called partially single-plateaued) are strictly larger than the set of single-plateaued preferences. However, their intersection, when M varies from zero to infinity, coincides with the set of single-plateaued preferences.
Nota: We are grateful to an associate editor of this journal for comments that helped to improve the presentation of the paper and to Matt Jackson for suggesting us the interest of identifying a maximal domain of preferences for tops-only rules. We are also grateful to Dolors Berga, Flip Klijn, Howard Petith, and a referee for helpful comments. The work of Alejandro Neme is partially supported by Research Grant 319502 from the Universidad Nacional de San Luis. The work of Jordi Massó is partially supported by Research Grants BEC2002-02130 from the Spanish Ministerio de Ciencia y Tecnología, and 2001SGR-00162 from the Generalitat de Catalunya. The paper was partially written while Alejandro Neme was visiting the UAB under a sabbatical fellowship from the Generalitat de Catalunya
Nota: Número d'acord de subvenció MICINN/BEC2002-02130
Nota: Número d'acord de subvenció 2001SGR-00162
Drets: Tots els drets reservats
Llengua: Anglès
Document: article ; recerca ; submittedVersion
Matèria: Economia matemàtica ; Strategy-proofness ; Single-plateaued preferences
Publicat a: Social choice and welfare, Vol. 23 Núm. 2 (October 2004) , p. 187-206, ISSN 0176-1714

DOI: 10.1007/s00355-003-0245-7


Preprint
26 p, 329.1 KB

El registre apareix a les col·leccions:
Articles > Articles de recerca
Articles > Articles publicats

 Registre creat el 2015-11-25, darrera modificació el 2016-06-04



   Favorit i Compartir